API
< Back to all clusters
[HEALTH] · Nigeria · 6 sources

started · updated

Katsina State: 64 students hospitalised after Bilharzia medication

At least 64 students from Government Science Secondary School in Batagarawa, Katsina State, were hospitalised following adverse reactions to drugs administered during a Bilharzia treatment and prevention exercise.

Symptoms reported by the students included vomiting, abdominal discomfort, and dizziness. Some students reportedly arrived at medical facilities unconscious. The affected individuals were treated at Ahmadi Rimi General Hospital and Turai Yar’Adua Maternal and Child Hospital.

Medical Director of Ahmadi Rimi General Hospital, Dr. Auwal Sani, noted that dosages appeared to be determined based on the students' heights, with students receiving between one and three tablets.

Katsina State Commissioner for Basic and Secondary Education, Yusuf Sulaiman Jibia, confirmed that all affected students have since recovered and are being prepared to return to school. The government intends to investigate the incident, which was conducted by Primary Health Care authorities.

Entities

Ahmadi Rimi General Hospital · Dr. Auwal Sani · Government Science Secondary School, Batagarawa · Turai Yar’Adua Maternal and Child Hospital · Yusuf Sulaiman Jibia

Claims

What the coverage asserts, and how many sources carry each claim.